Ho-Ho-Holter Monitor!

If that picture doesn’t sum up how today has gone for me, then nothing will.

But first we need to back track to yesterday.

I had my follow up appointment yesterday afternoon with Dr. Bain to ensure I was doing all right a month after the stent placement for my aneurysm. My husband came with me, so I didn’t feel as much hospital-induced anxiety as I would have had I been alone. We ended up not seeing Dr. Bain, but instead his nurse practitioner, which was fine. She asked how I was doing and I explained the recent onset of dizziness, lightheadedness, shortness of breath, tachycardia, and near syncope (fainting). Since we both thought my monstrously heavy period was the culprit, she ordered a CBC and type and screen in case I needed a transfusion. She quickly spoke with Dr. Bain about letting me go on Lysteda for my next period; he didn’t want to at first, but when she told him I was symptomatic, he said to go ahead and do it. I will follow up with her again in February. And I also learned that I will only be on the Plavix for six months, but aspirin 325 mg for a few years and then 81 mg for life. Awesome.

So I had the labs drawn. I got the results this morning. My hemoglobin was 14.1, which is not even close to anemic.

I just started crying when I saw the results. Because this meant that something else was wrong and my symptoms couldn’t be explained away by a heavy menstrual cycle. And today I really started being able to notice a rapid heart rate when I would do something as simple as get up and walk into the kitchen. My manual check was 120. I got out my husband’s blood pressure cuff and checked it a few times since it also measures heart rate. After picking up a 10 lb box and carrying it into the garage, my heart rate was 137.

I texted David at work and he consulted our favorite ED doc (Dr. H2O) who happened to be working today and he said it would be worth coming in to get checked out. I hemmed and hawed for awhile because I could feel myself starting to freak out about going to that hospital, and especially the ED. Finally, I decided to just go.

Longest four hours of my life. Dr. H2O didn’t bother having the resident interview me first; he’s the one I saw for my January and February visits to the ED, so he knows my history well. Once I explained what was going on, he ordered labs, a 12-lead ECG, a fluid bolus, and orthostatics. I was pretty sure my potassium would be low, since it tends to do that, but I knew I wouldn’t be feeling this bad with just a low potassium.

I was partially right. Surprisingly, my labs came back 100% normal, even my potassium and hemoglobin. I wasn’t orthostatic and my ECG was normal. So basically that means there is indeed something else going on and now we need to find out what it is. So Dr. H2O ordered a Holter monitor, which I will wear for 48 hours and then mail back to the arrhythmia lab. Then I will follow up with the syncope clinic (apparently we have one of those?) where I will probably have an echocardiogram and tilt table test.

So then I got this sexy thing attached to me. There are five leads total, which must stay on for 48 hours. The monitor itself, which I have named Brady, is in a little purse with a strap that I can put over my shoulder. I have a “diary” to record symptomatic events and I’m supposed to push a button on the monitor if I have an event. That way when the data is being analyzed, they know what I was doing and what time it was and they can see what my heart was doing at that exact time.img_1503

As I was driving home it crossed my mind that I had better not get pulled over. I can only imagine trying to explain to a cop why I have wires protruding out from under my clothing…

When I got home I had to immediately change out of the clothes I wore to the hospital. They smelled like hospital and it was making me want to freak out a little.

Why is it always something? There are only nine days left in 2016 and my freaking body decided it wasn’t done screwing me up yet! Why can’t I just catch a break? Why won’t these things stop happening to me?

I want to cry, but I can’t. I’m just numb. I am so over everything from this year that I have no more emotions left to give.

💛ribbonrx

11 thoughts on “Ho-Ho-Holter Monitor!”

  1. Hi Laura, sorry to hear about your new symptoms.

    Have you heard of Postural Orthostatic Tachycardia Syndrome (POTS)? It’s what I believe I have. I haven’t blogged about it before because I haven’t had the opportunity to get proper testing done and an official diagnosis. Hopefully, though, this will change in January!

    Anyway, I was just thinking that your symptoms sound familiar. I’d already had little bells going off in my head when I read about your tiredness after putting up Christmas decorations.

    Might be something you could look up?

    Liked by 1 person

    1. Hi Kirsten! Yes, I have heard of POTS. I’m pretty convinced I have at least some form of orthostatic intolerance, if not actually POTS. I’ve read that in women with endometriosis, OI is more common. And that OI has been noted to be triggered after surgery. Since I’ve had 3 surgeries since July, I think that may have something to do with it…I get to take the Holter monitor off in an hour and a half. Then I can finally shower, because between being too tired and then having this thing on, I haven’t showered in a couple days and I feel gross, haha.

      Like

      1. Sounds like I didn’t need to say anything at all, haha. But I’m glad you already know about it and more 😛 And I know the feeling!

        Merry Christmas, btw! 🙂

        Like

  2. I’m so sorry you’re going through something else!! I’ve been there in a sense. Repeated trips to the ED…Over and over and over and repeated falls, etc with no answers. It’s beyond frustrating. I was previously treated for POTS. Sounds like that could very well explain what’s going on. I pray you get answers soon & can have a much better 2017. Merry Christmas & Happy New Year!!🎄

    Liked by 1 person

  3. I’m so sorry you have to go through this. 😦 Thank you for being brave and blogging about this.

    I’m not a doctor; so please take this as a grain of salt. The dizziness and faintness suggests low blood pressure. The heavy, painful period and fatigue (that you wrote about in another post) suggests low thyroid function. I had heavy periods when my thyroid wasn’t optimal for me (meaning low functioning). I think you would feel a lot better if you had a dose increase in thyroid medication. When I got to the optimal range, my period was lighter and pain-free. When I mean lighter, I mean it didn’t last longer than 3 or so days. I would also get your free t3 tested. You may need supplemental t3. If I do recall, your TSH was pretty high. Ideally, it should be under 1.5. I think you would feel loads better if you had a dose increase.

    That’s my two cents.

    You’re a warrioress. If that’s even a word. Thanks for sharing your story. I know there are people out there who need to learn your story. You will get through this. Be encouraged.

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s